Heavy Rain, Cedar
- When
- March 7, 5:10 AM CST to March 8, 5:10 AM CST
- Where
- Cedar County, Stockton
- Reported by
- Broadcast Media
- Coordinates
- 37.700, -93.800
A 24 hour rainfall total of 4.50 inches fell in Stockton.
A swath of 2 to 4 inches of rainfall fell from March 7th to March 8th to the northwest of Springfield. Minor flooding of low water crossings occurred.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
A swath of 2 to 4 inches of rainfall fell from March 7th to March 8th to the northwest of Springfield. Minor flooding of low water crossings occurred.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Mar 7, 3:27 AM CST, 1 hour 43 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Springfield MO 327 AM CST Thu Mar 7 2024 .KEY MESSAGES... - A few strong to severe storms will occur today (west of Hwy 65) and Friday (south of I-44). 1" hail and 60 mph winds possible. - Numerous showers and thunderstorms Thursday through Friday night. Generally 1.5-3.0 inches of rain with locally higher and lower amounts. Minimal flooding risk. - Cooler this weekend, then quieter and warmer weather returns for the start of next week. && .SHORT TERM /THROUGH TONIGHT/... Issued at 322 AM CST Thu Mar 7 2024 Today: Cells are starting to initiate over western Missouri early this morning. These thunderstorms will help to get more widespread precipitation going this morning. There is about 500 J/kg of elevated CAPE over southwestern Missouri at this time. Any convective inhibition will continue to erode throughout this morning. CAMs show widespread precipitation over western Missouri by 5-7 AM. Expect a few rumbles of thunder before noon especially for areas west of Highway 65 where elevated CAPE values are showing 500- 1000 J/kg for the next few hours. SPC also has that area highlighted in a Marginal Risk (1/5) for severe weather today. The main threats are 1 inch hail and 60 mph winds. Widespread rainfall will continue throughout the afternoon. Highs will be in the upper 50s to lower 60s today. There will be a break in the rain this evening, but rain quickly returns after midnight. Thursday Night-Friday: Rain persists through Thursday night. A 850mb low- level jet sets in overnight and a warm front moves over southern Missouri which will help to destabilize the atmosphere for Friday. SPC has areas mainly south of I-44 in a Marginal Risk (1/5) for severe weather for Friday. MUCAPE values for tomorrow will be around 500-800 J/kg with around 40 kts of shear. Still advertising 1 inch hail and 60 mph winds. Most of the lift for thunderstorms tomorrow will come form the cold front that will push through by midday. Rain will continue through Friday night before tapering off by Saturday morning. Rainfall amounts of 1-2 inches is forecast for most of the area through Saturday with locally higher amounts of 2 to 3 inches possible especially over central Missouri. Again, worth mentioning that convective activity and frontal placement will be key on where the locally higher and lower amounts of rainfall occur. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... Issued at 322 AM CST Thu Mar 7 2024 Rain tapers off Saturday morning and a 500mb ridge moves into the Central Plains region this weekend and persists through the start of next week. Expect pleasant weather with mostly sunny skies and highs steadily warming up starting out in the mid 50s, but warming up into the 70s by mid-week. && .AVIATION /06Z TAFS THROUGH 06Z FRIDAY/... Issued at 322 AM CST Thu Mar 7 2024 Thunderstorms have begun this morning and are slowly moving northeast from western to central Missouri this morning. Expect convection to persist through the next few hours with 1 inch hail and frequent lightning as the main threats with these storms. && .CLIMATE... Issued at 230 PM CST Wed Mar 6 2024 Record Precipitation: March 7: KSGF: 0.95/1905 KJLN: 0.46/1995 March 8: KSGF: 1.58/1908 KJLN: 1.39/1999 KVIH: 0.95/1958 && .SGF WATCHES/WARNINGS/ADVISORIES... KS...None. MO...None. && SHORT TERM...Soria LONG TERM...Soria AVIATION...Soria CLIMATE...Titus
Hazardous Weather Outlook National Weather Service Springfield MO 753 PM CST Wed Mar 6 2024 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-080200- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 753 PM CST Wed Mar 6 2024 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited lightning risk. DISCUSSION... A few strong to severe thunderstorms could produce one inch hail and damaging winds west of Highway 65 late tonight into Thursday morning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. More widespread shower and thunderstorm chances (80-95%) return Thursday into Friday. A few strong to severe thunderstorms are possible east of Highway 65 Thursday morning and south of Interstate 44 on Friday. These storms may produce one inch hail and damaging winds . .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Lindenberg
Special Weather Statement
National Weather Service Springfield MO
336 AM CST Thu Mar 7 2024
MOZ077-088-089-094-071015-
Barton MO-Jasper MO-Dade MO-Lawrence MO-
336 AM CST Thu Mar 7 2024
...A STRONG THUNDERSTORM WILL IMPACT EASTERN BARTON...NORTHWESTERN
LAWRENCE...NORTHEASTERN JASPER AND DADE COUNTIES THROUGH 415 AM
CST...
At 336 AM CST, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Carthage, moving northeast at 35 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
Locations impacted include...
Stockton Lake, Lamar, Greenfield, Lockwood, Jasper, Golden City,
Carytown, Dadeville, Lamar Heights, Avilla, South Greenfield, Arcola,
Milford, Red Oak, Dudenville, Kenoma, Maple Grove, Pennsboro, Neola,
and Cedarville.
This includes Interstate 49 between mile markers 51 and 64.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3764 9414 3763 9408 3758 9407 3757 9362
3748 9362 3711 9412 3736 9441
TIME...MOT...LOC 0936Z 220DEG 31KT 3724 9415
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
WiseThe national radar mosaic for the moment the first event began.
5 heavy rain, 2 flood. Local standard time, as filed.
A 24 hour rainfall total of 4.50 inches fell in Stockton.
A 24 hour rainfall total of 3.61 inches fell across southern St Clair County.
A 24 hour rainfall total of 3.19 inches fell in Dade County.
A 24 hour rainfall total of 5.10 inches occurred across northwestern Polk County.
A 24 hour rainfall total of 3.50 inches fell in southern Hickory county.
Several low water crossings around Collins were flooded and impassable. Coon Creek and Brush Creek were both out of their banks in these areas.
Route P was closed due to flooding at Starks Creek.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2024Every state in 2024This day in weather historyWarnings in Missouri, March 2024
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1156142, 1156141, 1156143, 1156140, 1156139, 1156137, 1156138.